Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
20sAcne

Switching Birth Control

Recommended Posts

3 weeks ago I switched my birth control to Cesia (generic for Cyclessa). I was taking OrthoTricyclene for 2 years with results that were not that great. It kept me 85% clear but gave me terrible hot flashes on my face. Now I am on the week before my period on my first month of Cesia and my chin is loaded with new red bumps.

Should I stick with this birth control? Has anyone had a similar experience?

Share this post


Link to post
Share on other sites

I usually give it about 3 months, which I know is hard!

I've never been on Cyclessa, so I don't know much about it. Is it a triphasic pill (varying levels of hormone throughout the month) like Ortho Tri Cyclen?

I'm guessing from your screen name you're in your 20s - I was on the generic Tri Sprintec for years and did "okay" with it, but not totally clear. When I was on it in my 20s I'd say it kept me 85 - 90% clear, and it did a tiny bit better as I entered my 30s, though it never did anything for back or chest acne.

So now my gyn is putting me on the monophasic version to see if having a steady dose of hormone has a better result. Something maybe to talk to your doctor about if you don't feel you're getting good results from the Cyclessa after a few months.

Good luck!

Share this post


Link to post
Share on other sites

I don't know if Cesia is a monophasic birth control pill. It is a brand name for ethinyl estradiol and desogestrel. It is the same as Apri, Cyclessa, Desogen, Kariva, Mircette, Ortho-Cept, Reclipsen, Solia, and Velivet.

I think once I get beyond the first few months, my body will get adjusted. Its just a frustrating process. Especially since I am almost 29 years old.

Edited by 20sAcne

Share this post


Link to post
Share on other sites

20sAcne...............wow, my story is so similair to yours. I was on OTC for about 3 years and over the past 8 months or so I get terrible facial flushing, my face gets SUPER red and very very hot. It's extremely irritating............and with it I'm breaking out more, mostly my cheeks (where the flushing occurs) and sometimes my chin. I'm done with OTC............this shit is poision.

I've heard that tri-phasic pills tend to work better for people in their adolescent years and when you hit your early-mid twenties it's more beneficial to be on a mono-phasic. My Doctor recently explained it to me and it came across super confusing but did make sense lol.

I was prescribed Demulen 30 which I start this Sunday (eck)............I'm just hopeing it helps with my red face and breakouts...........I heard it was good for acne, so we'll see.

I wish you the best of luck.........being a chick sucks royally, and finding the right pill makes it suck that much more lol...........I think it helps me to know I'm not alone, and that others like yourself also struggle with this........we're all in it together I guess.

I hope everything works out for u!

Jess

Share this post


Link to post
Share on other sites

Well I am getting ready to start my 3rd month of Cesia and I am still breaking out on my chin, upper lip and forehead... not huge pimples, but mostly a bunch of tiny raised whiteheads. I am going to try and finish out the 3rd month and see what happens. I am currently looking into having my hormones tested by my genocologist or and endocrinologist.

On the bright side, the hot flashes have seemed to stopped.

Edited by 20sAcne

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×